Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 232, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 9, 2000, 8:03 PM EDT for Gallatin County, Kentucky; Ohio County, Switzerland County, Indiana. It was in force for 57 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 9, 2000, 8:03 PM EDT (00:03 UTC)
- Expired
- Aug 9, 2000, 9:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Ohio County, IN, Switzerland County, IN, Gallatin County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 8:15 PM EDT | Thunderstorm Wind 50 E | Countywide, IN | Numerous trees and power lines downed. |
| Aug 9, 8:15 PM EDT | Thunderstorm Wind 50 E | Countywide, IN | Trees and power lines downed. |
| Aug 9, 8:50 PM EDT | Thunderstorm Wind 50 E | Glencoe, KY | Numerous trees were knocked down. |
| Aug 9, 9:00 PM EDT | Thunderstorm Wind 50 E | Countywide, IN | Numerous trees and power lines downed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 7:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Aug 9, 4:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 100004 SVRILN INC115-155-KYC077-100100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 703 PM EST WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GALLATIN COUNTY IN NORTHERN KENTUCKY... OHIO COUNTY IN SOUTHEAST INDIANA... SWITZERLAND COUNTY IN SOUTHEAST INDIANA... * UNTIL 800 PM EST (900 PM EDT)... * AT 703 PM EST (803 PM EDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS 6 MILES NORTHWEST OF WARSAW...OR ABOUT 8 MILES SOUTHWEST OF RISING SUN...MOVING SOUTHEAST AT 15 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WARSAW... RISING SUN... MILTON... PATRIOT... ETHERIDGE... VEVAY... THIS STORM HAS A HISTORY OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND GOLF BALL SIZE HAIL. $$ TIPTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 7:40 PM EDT, 23 minutes earlier.
Area forecast discussion, Aug 9, 7:40 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 740 PM EDT WED AUG 9 2000 SOUTHWARD PUSH OF STORMS HAS SLOWED DURG PAST HR OR SO AND BEGINNING TO GET SOME SIG TRAINING. WL GO AHD AND% ISSUE AN FFA FOR SE PORTIONS OF FA THRU MIDNIGHT. WL ALSO TWEAK NRN ZONES TO CLEAR SOME CNTYS FROM WATCH 669. .ILN...FFA THRU MIDNT FOR KYZ097>100-OHZ078-079-081-088. LOTT
In the hours before
Local storm report, Aug 9, 2:25 PM EDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
225 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 AM FAIRVIEW IN WIND DAMAGE
08/09/00 FAYETTE TREES DOWN IN THE
WESTERN PART OF THE
COUNTY.
1035 AM JACKSONVILLE OH WIND DAMAGE
08/09/00 CLARK TREES DOWN AROUND
GERMAN TOWNSHIP.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1045 AM PLAIN CITY OH WIND DAMAGE
08/09/00 MADISON TREES...POWER LINES AND
POWER POLES DOWN.
DAMAGE COUNTY WIDE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1127 AM LANCASTER OH WIND DAMAGE
08/09/00 FAIRFIELD NUMEROUS TREES DOWN.
COUNTY WIDE. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
1130 AM NEWARK OH WIND DAMAGE
08/09/00 LICKING SEVERAL TREES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1130 AM KIRKERSVILLE OH 1 INCH HAIL
08/09/00 LICKING REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1130 AM ST MARYS OH .75 INCH HAIL
08/09/00 AUGLAIZE REPORTED BY HAM RADIO
OPERATOR.Local storm report, Aug 9, 2:30 PM EDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
230 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 AM LOGAN OH WIND DAMAGE
08/09/00 HOCKING TREES DOWN COUNTY WIDE
1215 PM LUCASVILLE OH WIND DAMAGE
08/09/00 SCIOTO TREES AND POWER LINES
M DOWNThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:08 PM EDT | Severe Thunderstorm Warning | ILN | Grant, Owen | 67 min |
| Aug 9, 8:10 PM EDT | Severe Thunderstorm Warning | ILN | Robertson | 65 min |
| Aug 9, 8:23 PM EDT | Severe Thunderstorm Warning | ILN | Carroll | 37 min |
| Aug 9, 8:25 PM EDT | Severe Thunderstorm Warning | ILN | Pendleton | 50 min |
| Aug 9, 8:41 PM EDT | Severe Thunderstorm Warning | ILN | Bracken, Mason | 49 min |
| Aug 9, 8:55 PM EDT | Severe Thunderstorm Warning | ILN | Carroll, Gallatin | 50 min |
| Aug 9, 9:12 PM EDT | Severe Thunderstorm Warning | ILN | Grant, Owen | 48 min |
| Aug 9, 9:30 PM EDT | Flash Flood Warning | ILN | Grant, Owen, Pendleton | 30 min |
| Aug 9, 9:30 PM EDT | Flash Flood Warning | ILN | Grant, Owen, Pendleton | 2 hr |
| Aug 9, 10:32 PM EDT | Flash Flood Warning | ILN | Carroll | 118 min |
| Aug 9, 11:29 PM EDT | Flash Flood Warning | ILN | Owen | 3 hr |
| Aug 9, 8:23 PM EDT | Severe Thunderstorm Warning | ILN | Ripley | 52 min |
| Aug 9, 9:28 PM EDT | Flash Flood Warning | ILN | Ripley, Switzerland | 62 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.